Dasatinib induced cardiac tamponade-a rare association

Sushant Wattal, Mugula Sudhakar Rao, G. S. Naveen Chandra, U. K. Abdul Razak, K. Ranjan Shetty

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)

Abstract

Drug induced cardiac tamponade is rare. Therapy for imatinib resistant Chronic Myeloid Leukaemia (CML) is an emerging challenge in clinical haematology. For such cases treatment with second line tyrosine kinase inhibitors like dasatinib has resulted in improved outcomes. Dasatinib is a second line BCR-ABL tyrosine kinase inhibitor used in the treatment of Imatinib resistant or Imatinib intolerant CML. Dasatinib has been reported to cause severe pericardial effusions in 1% of all patients in clinical studies. We report here a case of Dasatinib induced cardiac tamponade in whom all other causes of pericardial effusion were excluded and whose clinical symptoms as well as effusion showed no recurrence one month after the drug was stopped.

Original languageEnglish
Pages (from-to)FD03-FD04
JournalJournal of Clinical and Diagnostic Research
Volume11
Issue number2
DOIs
Publication statusPublished - 01-02-2017

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Fingerprint Dive into the research topics of 'Dasatinib induced cardiac tamponade-a rare association'. Together they form a unique fingerprint.

Cite this